MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding the patient date of birth was not provided.Procode is krd/hcg.The initial reporter phone and email address are not available/ reported.[conclusion]: the event was reported via the (b)(6) study, a (b)(6) year-old female patient with a history of uncontrolled hypertension and active smoking underwent coil embolization of a ruptured wide-necked left posterior cerebral artery (pca) aneurysm with associated subarachnoid hemorrhage (sah) (hunt & hess grade 3) on (b)(6) 2019.At the 180-day (6-month) follow-up visit on (b)(6) 2020, digital subtraction angiography (dsa) performed showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.Modified rankin scale (mrs) score was 0.On (b)(6) 2020, the patient subsequently underwent a balloon-assisted coil embolization due to increase in aneurysm size.A total of 19 competitor coils were implanted with modified raymond-roy score of class iiib.There were no reported intraoperative complications.The patient was discharged home with self-care on the following day.On (b)(6) 2019, immediate pre-procedure angiography revealed a ruptured posterior circulation aneurysm on the left side wall of the pca with the following dimensions: height 8.7mm, dome 11.1mm, maximum aneurysm diameter 11.1mm, neck size 6.0mm, and dome-to-neck ratio 1.9mm.The parent vessel diameter was 3.7mm.Coil embolization was performed with the implantation of one 9mm x 25cm galaxy g3 (gly120925 / l13514), one 5mm x 15cm galaxy g3 (gly120515 / l13373), one 7mm x 21cm galaxy g3 (gly120721 / l13515), one 6mm x 15cm galaxy g3 (gly120615 / l11783), one 6mm x 10cm galaxy g3 (gly120610 / l11629), one 3mm x 4cm galaxy g3 xsft (glx120304 / l10151), one 2mm x 6cm galaxy g3 mini (glm920060 / s15087), one 5mm x 10cm galaxy g3 (gly120510 / l10416), one 4mm x 10cm galaxy g3 xsft (glx120410 / l11852), one 3mm x 8cm galaxy g3 xsft (glx120308 / l14544), one 3mm x 6cm galaxy g3 xsft (glx120306 / l13513), one 2.5mm x 5cm galaxy g3 xsft (glx120306 / l12143), and one 1.5mm x 3cm galaxy g3 mini (glm915030 / s15107) via an excelsior® sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with angiosuite packing density 14.04%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged to a nursing home on (b)(6) 2019 with mrs score of 0.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2020.Dsa demonstrated increase in aneurysm size requiring retreatment on (b)(6) 2020.Repeat dsa performed on (b)(6) 2021 at the 1-year follow-up showed complete aneurysm obliteration.Additional information received from the clinical team on 21 july 2021 indicated that there was coil compaction associated with the recanalization event.However, the principal investigator (pi) does not which coil(s) were compacted.The information indicated that second 1.5mm x 3cm galaxy g3 (glm915030 / s15107) coil was likely not implanted because there was no more room in the aneurysm sac.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l11852) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil compaction with aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, according to the referenced publication patients presenting with sah secondary to ruptured aneurysms are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.Furthermore, the literature publication states that smoking, a large tumor size, a wide-necked aneurysm, an anterior communicating or middle cerebral artery aneurysm, an aneurysm rupture, a volume embolization ratio (ver) < 20%, and an absence of stent assistance are significant risk factors for the postoperative recurrence of an aneurysm.The article also warns that strict follow-up plans should be created for intracranial saccular aneurysm (isa) patients having these high-risk factors.There is no indication of any device manufacturing issues related to the event.Since the alleged coil compaction with aneurysm recanalization necessitated surgical re-treatment to preclude patient complications, the event meets mdr reporting criteria for all implanted cerenovus coils.The file will be re-reviewed if additional information is received at a later date.References: risk factor analysis of recanalization timing in coiled aneurysms: early versus late recanalization.J.P.Jeon, y.D.Cho, d.H.Yoo, j.Moon, j.Lee, w.-s.Cho, h.-s.Kang, j.E.Kim and m.H.Han american journal of neuroradiology september 2017, 38 (9) 1765-1770; doi: https://doi.Org/10.3174/ajnr.A5267.Reference: ¿risk factors for the recurrence of an intracranial saccular aneurysm following endovascular treatment¿.De-zhang huang, bin jiang, wei he, yi-hua wang, and zhi-gang wang.Oncotarget.2017 may 16; 8(20): 33676¿33682.Published online 2017 apr 6.Doi: 10.18632/oncotarget.16897.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of thirteen (13) products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00280, 3008114965-2021-00281, 3008114965-2021-00282, 3008114965-2021-00283, 3008114965-2021-00284, 3008114965-2021-00285, 3008114965-2021-00286, 3008114965-2021-00287, 3008114965-2021-00289, 3008114965-2021-00290, 3008114965-2021-00291, and 3008114965-2021-00292.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the (b)(6) study, a (b)(6) year-old female patient with a history of uncontrolled hypertension and active smoking underwent coil embolization of a ruptured wide-necked left posterior cerebral artery (pca) aneurysm with associated subarachnoid hemorrhage (sah) (hunt & hess grade 3) on (b)(6) 2019.At the 180-day (6-month) follow-up visit on (b)(6) 2020, digital subtraction angiography (dsa) performed showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.Modified rankin scale (mrs) score was 0.On (b)(6) 2020, the patient subsequently underwent a balloon-assisted coil embolization due to increase in aneurysm size.A total of 19 competitor coils were implanted with modified raymond-roy score of class iiib.There were no reported intraoperative complications.The patient was discharged home with self-care on the following day.On (b)(6) 2019, immediate pre-procedure angiography revealed a ruptured posterior circulation aneurysm on the left side wall of the pca with the following dimensions: height 8.7mm, dome 11.1mm, maximum aneurysm diameter 11.1mm, neck size 6.0mm, and dome-to-neck ratio 1.9mm.The parent vessel diameter was 3.7mm.Coil embolization was performed with the implantation of one 9mm x 25cm galaxy g3 (gly120925 / l13514), one 5mm x 15cm galaxy g3 (gly120515 / l13373), one 7mm x 21cm galaxy g3 (gly120721 / l13515), one 6mm x 15cm galaxy g3 (gly120615 / l11783), one 6mm x 10cm galaxy g3 (gly120610 / l11629), one 3mm x 4cm galaxy g3 xsft (glx120304 / l10151), one 2mm x 6cm galaxy g3 mini (glm920060 / s15087), one 5mm x 10cm galaxy g3 (gly120510 / l10416), one 4mm x 10cm galaxy g3 xsft (glx120410 / l11852), one 3mm x 8cm galaxy g3 xsft (glx120308 / l14544), one 3mm x 6cm galaxy g3 xsft (glx120306 / l13513), one 2.5mm x 5cm galaxy g3 xsft (glx120306 / l12143), and one 1.5mm x 3cm galaxy g3 mini (glm915030 / s15107) via an excelsior® sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with angiosuite packing density 14.04%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged to a nursing home on (b)(6) 2019 with mrs score of 0.The 180-day (6-month) follow-up visit was conducted in the clinic on (b)(6) 2020.Dsa demonstrated increase in aneurysm size requiring retreatment on (b)(6) 2020.Repeat dsa performed on (b)(6) 2021 at the 1-year follow-up showed complete aneurysm obliteration.Additional information received from the clinical team on 21 july 2021 indicated that there was coil compaction associated with the recanalization event.However, the principal investigator (pi) does not which coil(s) were compacted.The information indicated that second 1.5mm x 3cm galaxy g3 (glm915030 / s15107) coil was likely not implanted because there was no more room in the aneurysm sac.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12207741
Report Number3008114965-2021-00288
Device Sequence Number1493756
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot NumberL11852
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight57